Alert archive / New Jersey / Frost Advisories in 2007

Frost Advisory 8, NWS New York, NY

November 4, 2007Passaic County, New Jersey

NWS New York, NY issued this frost advisory at Nov 4, 2007, 3:03 AM EST for Passaic County, New Jersey. It took effect at Nov 5, 2007, 2:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2007, 3:03 AM EST (08:03 UTC)
In effect from
Nov 5, 2007, 2:00 AM EST
Expired
Nov 4, 2007, 2:48 PM EST
In force
Issued by
NWS New York, NY

County Passaic County, NJ

The radar

The Philadelphia radar (KDIX), 121 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
-95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 040803
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
303 AM EST SUN NOV 4 2007

...FROST DEVELOPMENT EXPECTED OVER PORTIONS OF NORTHEAST NEW
JERSEY LATE TONIGHT...

.THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS LATE TONIGHT WILL
ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS PORTIONS OF
NORTHEAST NEW JERSEY.

NJZ003-004-041630-
/O.NEW.KOKX.FR.Y.0008.071105T0700Z-071105T1200Z/
BERGEN-EASTERN PASSAIC-
303 AM EST SUN NOV 4 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EST MONDAY. 

THE COMBINATION OF CLEARING SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES TO RAPIDLY DROP LATE TONIGHT ACROSS THE ADVISORY
AREA. AS A RESULT...A FEW HOURS OF TEMPERATURES IN THE MID 30S ARE
EXPECTED ACROSS WESTERN BERGEN COUNTY AND EASTERN PASSAIC COUNTY
TOWARDS DAYBREAK...WITH AREAS OF FROST DEVELOPING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS71 KOKX 041629
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1129 AM EST SUN NOV 4 2007

...FROST DEVELOPMENT EXPECTED OVER PORTIONS OF NORTHEAST NEW
JERSEY LATE TONIGHT...

.THE COMBINATION OF LIGHT WINDS AND CLEARING SKIES LATE TONIGHT
WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S ACROSS
PORTIONS OF NORTHEAST NEW JERSEY.

NJZ003-004-050030-
/O.CON.KOKX.FR.Y.0008.071105T0700Z-071105T1200Z/
BERGEN-EASTERN PASSAIC-
1129 AM EST SUN NOV 4 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EST MONDAY. 

THE COMBINATION OF LIGHT WINDS AND CLEARING LATE TONIGHT WILL
ALLOW TEMPERATURES TO DROP RAPIDLY ACROSS THE ADVISORY AREA. AS A
RESULT...A FEW HOURS OF TEMPERATURES IN THE MID 30S ARE EXPECTED
ACROSS WESTERN BERGEN COUNTY AND EASTERN PASSAIC COUNTY TOWARDS
DAYBREAK...WITH AREAS OF FROST DEVELOPING.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS71 KOKX 041948
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
248 PM EST SUN NOV 4 2007


NJZ003-004-042100-
/O.CAN.KOKX.FR.Y.0008.071105T0700Z-071105T1200Z/
BERGEN-EASTERN PASSAIC-
248 PM EST SUN NOV 4 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FROST
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Nov 4, 2:19 AM EST, 44 minutes earlier.

Area forecast discussion, Nov 4, 2:19 AM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
219 AM EST SUN NOV 4 2007

.SYNOPSIS...
THE POWERFUL EXTRATROPICAL REMNANTS OF NOEL WILL CONTINUE ON ITS
NORTHWARD TRACK THROUGH THE CANADIAN MARITIMES THIS MORNING. HIGH
PRES BUILDS INTO THE SOUTH TODAY AND TONIGHT. A COMPLEX LOW PRESSURE
SYSTEM APPROACHES FROM THE WEST ON MONDAY AS IT MOVES THROUGH THE
SAINT LAWRENCE RIVER VALLEY...WITH ITS TRAILING COLD FRONT CROSSING
THE REGION MONDAY NIGHT AND TUESDAY MORNING. CANADIAN HIGH PRESSURE
BUILDS IN FROM THE WEST TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THEN
MOVES OFFSHORE ON THURSDAY. AN ALBERTA CLIPPER LIKE SYSTEM WILL
APPROACH FROM THE NORTHWEST THURSDAY NIGHT...AND CROSS THE TRI-STATE
ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
GENERALLY MEAN TROUGHING ACROSS THE REGION...WITH ONE WEAK SHORTWAVE
MOVING THROUGH THE REGION EARLY THIS MORNING WITH ONLY A BIT OF
MID-DECK AND HIGH BASED CU. THEN A DEEPER SHORTWAVE APPROACHING THIS
AFTERNOON WITH HIGH AND MID CLOUDS AND INSTABILITY CU DEVELOPING.
LOW-LEVELS APPEAR TO DRY FOR ANYTHING MORE THAN SOME VIRGA. GUSTY
WESTERLY FLOW IN THE MORNING WILL DIMINISH THROUGH THE DAY. CAA FLOW
WILL HAVE 850 HPA TEMPS DROPPING TO AROUND -1C BY LATE IN THE DAY.
TEMPS WILL GENERALLY RUN NEAR SEASONABLE...WITH TEMPS IN THE MID TO
UPPER 50S.

SHORTWAVE SLOWLY PIVOTS THROUGH AND THEN EAST OF THE REGION
TONIGHT...WITH SOME PARTIAL CLEARING LATE. TEMPS WILL RUN NEAR
SEASONABLE WITH CLOUD COVER HAMPERING GOOD RADIATIONAL COOLING
CONDITIONS...LOWER 40S IN THE NY/NJ METRO TO LOWER 30S IN THE
OUTLYING AREAS.

WITH AN OPPORTUNITY FOR A FEW HOURS OF RADIATIONAL COOLING ACROSS
THE AREA LATE TONIGHT...PARTICULARLY THE WESTERN HALF OF THE
CWA...WILL PUT UP A FROST ADVISORY FOR WESTERN BERGEN AND EASTERN
PASSAIC WHERE THE GROWING SEASON HAS NOT ENDED YET. TEMPS SHOULD
FALL BELOW 37 DEGREES FOR A FEW HOURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
PERIOD WILL BE DOMINATED BY A VIGOROUS SHORT WAVE DIVING INTO THE
UPPER GREAT LAKES REGION ON MONDAY AND THEN AMPLIFYING AS IT SWINGS
TOWARDS THE AREAS MONDAY NIGHT INTO TUESDAY. IN RESPONSE...STACKED
LOW PRESSURE WILL SWING FROM THE GREAT LAKES ON MONDAY AND MONDAY
NIGHT AND THEN UP THE ST LAWRENCE RIVER VALLEY TUESDAY WITH ITS
ASSOCIATED COLD FRONT APPROACHING THE REGION LATE MONDAY AND
CROSSING LATE MONDAY NIGHT AND EARLY TUESDAY.

ON MONDAY...THE SURFACE RIDGE AXIS SHIFTS EAST OF THE AREA WITH A
STRENGTHENING RETURN FLOW DURING THE DAY AHEAD OF THE APPROACHING
FRONTAL SYSTEM. THERE WILL LIKELY BE SOME INCREASE IN MID AND HIGH LEVEL
CLOUDS MON AFT WITH WARM ADVECTION IN THE BACKING FLOW ALOFT. A
STRONG COLD FRONT APPROACHES MON EVENING WITH INCREASING RAIN
CHANCES. BEST SHOT OF RAIN IS AFTER MIDNIGHT MON NIGHT INTO TUES
MORNING. FIRST ALONG AND AHEAD OF THE COLD FRONT WITH MOISTURE
CONVERGENCE OF LIMITED SOUTHERN MOISTURE COMBINED WITH UPPER LEVEL
DIVERGENCE...AND THEN POST-FRONTAL WITH LINGERING MOISTURE LIFTED
BY THE CONTINUED UPPER LEVEL DIVERGENCE AND INCREASING PVA AHEAD
OF THE UPPER TROUGH.

TEMPS WILL RUN JUST SLIGHTLY BELOW SEASONABLE ON MONDAY WITH
INCREASING CLOUD COVER IN AFTERNOON AND THEN 5 TO 7 DEGREES ABOVE
SEASONABLE MONDAY NIGHT WITH SOUTHERLY FLOW AND CLOUD COVER.

RAIN SHOWERS END FROM W TO E IN DRYING WESTERLY FLOW...BUT EXPECT
CHILLY AND GUSTY CONDITIONS TUESDAY AFTERNOON WITH STRONG CAA AND
TIGHT GRADIENT IN THE WAKE OF THE FRONT.

TEMPERATURES ON TUESDAY WILL RUN 4 TO 6 DEGREES BELOW SEASONABLE
WITH CLOUDS AND STRONG CAA.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UNSEASONABLY COOL TEMPERATURES FOR THE SECOND HALF OF THE WEEK.

THE MEAN TROUGH WILL RESIDE OVER THE NE QUARTER OF THE COUNTRY
THROUGH THE PERIOD WITH THE NEXT SHORT WAVE TROUGH TO APPROACH ON
FRIDAY. THE ASSOCIATED SURFACE FRONTAL SYSTEM WILL IMPACT THE AREA
WITH A CHANCE OF SHOWERS ON FRIDAY FOLLOWED BY A REINFORCEMENT OF
DRY...COOL AIR FOR NEXT WEEKEND.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
GUSTY N-NW FLOW OF 15-20 KT WITH GUSTS 25-30 KT CONTINUES AT
TERMINALS MAINLY EAST OF NYC...HIGHEST AT KGON WHICH WAS CLOSEST TO
THE INTENSE OCEAN STORM CENTERED AT ABOUT 40.5 NORTH 68.5 WEST AT
00Z. HIGH-END MVFR CIGS AT KGON SHOULD LIFT TO VFR BY 02Z-03Z...AND
WINDS AT ALL TERMINALS SHOULD GRADUALLY BACK MORE NW OVERNIGHT AND
DECREASE TO UNDER 10 KT. THESE CONDITIONS SHOULD THEN PERSIST
THROUGH THE REST OF THE 00Z TAF PERIOD.

OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...
THE NEXT CHANCE OF SUB-VFR CONDITIONS WILL BE LATE MON NIGHT/TUE
AHEAD OF AN APPROACHING COLD FRONT. THE FRONT SHOULD PASS THROUGH
TUE MORNING...WITH WINDS SHIFTING FROM S TO W-NW AND GUSTING UP TO
20 KT TUE AFTERNOON AND AGAIN ON WED.

&&

.MARINE...
WINDS DIMINISHING RAPIDLY AS POWERFUL STORM NEAR NOVA SCOTIA LOSES
ITS GRIP ACROSS THE AREA WATERS. NW WINDS WILL DIMINISH AS THE DAY
PROGRESSES...AND WEST TO NORTHWEST FLOW EXPECTED TONIGHT. BY
MONDAY...WEST FLOW BACKS TO THE SOUTH AHEAD OF FAST APPROACHING
SYSTEM. SHOULD EXPERIENCE SMALL CRAFT CONDITIONS IN TIGHT PRESSURE
GRADIENT LATE MONDAY AND MONDAY NIGHT. COULD SEE SOME GALE GUSTS
DURING THIS TIME FRAME...BUT NOT TOO CONFIDENT THAT WINDS BE THAT
STRONG ATTM. NAM STRONGER WITH LOW LEVEL JET DEVELOPMENT AS
COMPARED TO GFS MON NIGHT.

COLD FRONT MOVES THROUGH TUESDAY MORNING...AND A BRISK WEST WIND
BEHIND THE FRONT EXPECTED THROUGH TUE NIGHT. WINDS DIMINISH LATER
WED AND THU AS NEXT AREA OF HIGH PRESSURE BUILDS TOWARD THE WATERS.

AS FOR SEAS...SEAS OBSERVED AT 6 TO 8 FT ATTM...AND WILL DROP BELOW
SCA LEVELS TOWARD AFTERNOON ACROSS OCEAN WATERS (FASTER WEST). AFTER
A BRIEF RESPITE TONIGHT AND EARLY MON...SEAS WILL COME RIGHT BACK UP
LATER MONDAY IN RESPONSE TO STRENGTHENING SOUTHERLY FLOW. SEAS
REMAIN UP TUE AND WED AS GUSTY WINDS PREVAIL. THEN SEAS SHOULD
DIMINISH LATER WED AND THU AS HIGH PRESSURE BUILDS. WAVE WATCH III
SEEMS TO HANDLE THIS WELL...AND NUMBERS WERE FOLLOWED FOR THE MOST
PART.

&&

.HYDROLOGY...
DRY WEATHER RETURNS TONIGHT AND CONTINUES INTO EARLY NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ353-355.
     SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR ANZ350.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...
AVIATION...PW
MARINE...PW
HYDROLOGY...NV
Hazardous weather outlook, Nov 3, 9:16 PM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
916 PM EDT SAT NOV 3 2007

ANZ335-338-345-050130-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
916 PM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-340-050130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
916 PM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ005>012-NJZ002>006-011-NYZ067>079-050130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
916 PM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ355-050130-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
916 PM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ350-050130-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
916 PM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ353-050130-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
916 PM EDT SAT NOV 3 2007

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ080-081-050130-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
916 PM EDT SAT NOV 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

BREAKING WAVES OF 4 TO 7 FEET ARE EXPECTED TO CONTINUE IN THE
SURF ZONE AT THE EASTERN LONG ISLAND OCEAN BEACHES UNTIL THE EARLY
MORNING HOURS ON SUN. RIP CURRENTS AND LOCALIZED BEACH EROSION
SHOULD ALSO CONTINUE THROUGH THIS TIME AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New Jersey, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.